Louisiana, 2012Damaging Wind in Louisiana, December 9, 2012
December 9, 2012 · NWS JAN · 1 event in 1 county or zone
A squall line moving across the region downed a tree in Morehouse Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moving across the region downed a tree in Morehouse Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 9, 3:16 PM CST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 9, 3:16 PM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST SUN DEC 9 2012
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A DEEP UPPER TROUGH AND
ASSOCIATED COLD FRONT WILL MOVE INTO THE DELTA LATE THIS EVENING AND
CONTINUE TO MOVE ACROSS THE AREA THROUGH THE NIGHT. THE MODELS HAVE
SPED UP THE FRONT A TOUCH FROM PREVIOUS RUNS AND ALSO CONTINUE TO
INDICATE MARGINAL INSTABILITY WITH AROUND 400-600 J/KG OF MU CAPE
WITH THE INSTABILITY WAINING AS THE FRONT PROGRESSES ACROSS THE AREA.
THE NAM CONTINUES TO BE THE MOST UNSTABLE...BUT IT IS THE OUTLIER
WITH THE GFS/ECMWF BOTH IN AGREEMENT OF LESS CAPE. THE MODELS
CONTINUE TO INDICATE AROUND 25KT OF 0-1KM SHEAR WITH THE STRONGEST
SHEAR THIS EVENING AND BECOMING UNIDIRECTIONAL OUT OF THE SOUTHWEST
TONIGHT...SO CONTINUE EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA
WITH STRONG TO SEVERE POSSIBLE. EXPECT STRONG WINDS TO BE THE MAIN
RISK WITH GUSTS OF 40-60 MPH. THE HIGHEST RISK OF SEVERE WILL BE
MAINLY FOR AREAS NORTHWEST OF THE NATCHEZ TRACE ASSOCIATED WITH THE
BEST INSTABILITY.
THE FRONT WILL MOVE EAST OF THE AREA BY EARLY TO MID AFTERNOON ON
MONDAY WITH SHOWERS ENDING FROM NORTHWEST TO SOUTHEAST. THE SURFACE
GRADIENT IN THE WAKE OF THE FRONT WILL BE TIGHT ENOUGH TO SUPPORT
GUSTY WINDS...WITH GUSTS FROM 25-30 MPH POSSIBLE IN THE DELTA DURING
THE LATE MORNING INTO THE AFTERNOON HOURS.
COLD HIGH PRESSURE WILL BUILD IN OVER THE AREA MONDAY NIGHT INTO
TUESDAY WITH LOWS FALLING INTO THE UPPER 20S TO LOW 30S. A COOL DAY
IS ON TAP FOR TUESDAY WITH HIGHS ONLY CLIMBING INTO THE MID 40S TO
AROUND 50. CLOUDS WILL BE ON THE INCREASE LATE ON TUESDAY AS A
BAROCLINIC ZONE SETS UP TO THE SOUTH OF THE AREA OUT AHEAD OF ANOTHER
STRONG UPPER TROUGH THAT WILL MOVE THROUGH ON WEDNESDAY. WITH THE
INCREASE IN CLOUDS THE TEMPERATURES MAY MODERATE A BIT TUESDAY
NIGHT...SO WILL GO WITH GUIDANCE TEMPS FOR LOWS. A FEW LIGHT
SPRINKLES...OR POSSIBLY A FEW FLURRIES MAY ALSO BE POSSIBLE IN THE
SOUTHEAST EARLY ON WEDNESDAY ALSO. STUCK PRETTY CLOSE TO GUIDANCE
TEMPERATURES THROUGH THE PERIOD...BUT DID RAISE ABOVE POP GUIDANCE
TONIGHT IN SOME AREAS. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND
TUESDAY NIGHT...SO WILL ATTACH THE APPLICABLE PORTIONS OF THE
PREVIOUS LONG TERM BELOW./15/
.PREVIOUS LONG TERM...LOW LEVEL CHILLY HIGH PRESSURE ANCHORED IN
VICINITY WILL SPELL MOSTLY CLEAR SKIES FOR THE REGION LATE TUESDAY
NIGHT THROUGH THURSDAY...ALTHOUGH LIGHT WINDS WILL TURN AROUND TO THE
SOUTH BY THURSDAY. TEMPERATURES WILL AVERAGE AROUND 5 TO 10 DEGREES
BELOW NORMAL (WHICH IS QUITE A DEPARTURE FROM RECENT TRENDS) TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. EXPECT MODERATION TO NEAR NORMAL
THURSDAY INTO THURSDAY NIGHT WITH SUBTLE INCREASE IN HIGHER CLOUDS AS
ENERGY GATHERS OUT TO OUR WEST.
VIGOROUS INFLUX OF THE PACIFIC UPPER JET INTO THE FOUR CORNERS AND
SOUTHERN PLAINS LATE NEXT WEEK AND INTO THE WEEKEND WILL PUT THE
LOWER MISSISSIPPI IN THE CROSSHAIRS FOR STORMINESS BY NEXT WEEKEND.
MENTIONED ENERGY WILL COME UP AGAINST NORTHERN FRINGE OF SUBTROPICAL
RIDGING IN THE DEEP SOUTH...POTENTIALLY SETTING THE STAGE FOR A
ROUND OR TWO OF NEARBY CYCLOGENESIS OCCURRING ALONG STALLING FRONTS.
INITIAL MODEL PROJECTIONS SHOWS PLENTY OF MOISTURE WILL CONGREGATE
IN THE WESTERN GULF AND PROVIDE FUEL FOR AT LEAST HEAVY RAIN
PRODUCTION AS WE GO INTO THE FIRST PART OF NEXT WEEK. THIS PERIOD
FROM LATE THIS WEEK INTO EARLY NEXT WEEK WILL HAVE TO BE WATCHED
CLOSELY FOR IMPACT WEATHER IN THE DAYS TO COME...BUT UNCERTAINTY WAY
TOO HIGH TO START MENTIONING IN THE HWO AT THIS JUNCTURE. FOR NOW I
GENERALLY ACCEPTED MEX MOS POPS (ALTHOUGH DELAYING ONSET OF
SIGNIFICANT POPS A LITTLE) AND WHOLLY ACCEPTED MEX TEMPS TRENDING
ABOVE NORMAL. /BB/
&&
.AVIATION...BROKEN TO SCATTERED MVFR/VFR CLOUDS 2-5K FEET WILL
CONTINUE THIS EVENING WITH GUSTY S WINDS 13-20KTS. ISOLATED
SHRA/TSRA ARE UNDERWAY FOR OUR WRN/SRN PORTIONS AND THESE PICK UP TO
SCATTERED/NUMEROUS COVERAGE W OF I-55 FROM 00Z-06Z. A STRONG COLD
FRONT MOVING THROUGH CENTRAL AR/ERN TX PUSHES INTO OUR DELTA BY
05-08Z...REACHING A GRENADA-KTVR-KHEZ LINE 09-12Z... KGTR-KJAN-KMCB
LINE 12-15Z...KMEI-KHBG LINE 16-19Z. A LINE OF SHRA/TSRA IS LIKELY
WITH THE FROPA WHEN A FEW WIND GUSTS OF 40-55KTS COULD OCCUR.
OTHERWISE...WIND SHIFTS TO THE NNW AT 15-30KTS AND MVFR CONDITIONS
SHOULD LOWER TO AREAS OF IFR IN RAIN FOR MUCH OF MONDAY AFTERNOON
DURING THE STRONGEST CAA. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 57 30 49 / 100 100 2 12
MERIDIAN 62 64 31 50 / 86 100 12 14
VICKSBURG 53 53 29 49 / 100 70 0 10
HATTIESBURG 62 64 34 52 / 63 100 12 19
NATCHEZ 52 52 31 49 / 100 95 1 11
GREENVILLE 46 49 28 47 / 100 54 0 7
GREENWOOD 50 51 28 47 / 100 70 0 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
15/40
Hazardous weather outlook, Dec 9, 9:25 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CST SUN DEC 9 2012
MSZ029>033-037>039-043>046-048>066-072>074-102045-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
925 PM CST SUN DEC 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL...SOUTH AND
EAST MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED FROM ABOUT
MIDNIGHT TONIGHT THROUGH 8AM MONDAY MORNING AS A SQUALL LINE OF
STORMS MOVES EAST. WIND GUSTS OF 40 TO 60 MPH AND SMALL HAIL APPEAR
TO BE THE MAIN RISKS...BUT A TORNADO CANNOT BE RULED OUT.
WINDS ALONG THE FRONT ITSELF WILL GUST 30 TO 40 MPH IN PLACES AS
MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING OVERNIGHT
TEMPERATURES ONCE AGAIN.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO MONDAY MORNING.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
925 PM CST SUN DEC 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND THE DELTA AREA OF MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
A DEVELOPING SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL
MOVE ACROSS THE DELTA REGION AS WE GO INTO THE EARLY MORNING HOURS.
DAMAGING WIND GUSTS OF 50 TO 60 MPH AND HAIL APPEAR TO BE THE MAIN
RISKS...WITH A LESSER RISK FOR A COUPLE OF TORNADOES AS THE STORMS
DEVELOP AND FORM INTO A SQUALL LINE.
WINDS ALONG THE FRONT ITSELF WILL GUST UP TO 40 MPH IN PLACES LATE
TONIGHT AS MUCH COLDER AIR RETURNS BY MONDAY NIGHT WITH SUB-FREEZING
OVERNIGHT TEMPERATURES ONCE AGAIN.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO EARLY MONDAY MORNING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN
EC
In the hours before
Special weather statement, Dec 9, 4:31 PM CST, 5 hours 24 minutes before
MSZ066-073-074-092330-
LAMAR MS-JONES MS-FORREST MS-
431 PM CST SUN DEC 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST SUN DEC 9 2012
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH WINDS
WAS MOVING THROUGH THE HATTIESBURG TO LAUREL AREA AT 428 PM
CST...MOVING NORTHEAST AT 20 MPH.
PEOPLE IN FORREST...SOUTHERN JONES AND EASTERN LAMAR COUNTIES SHOULD
BE AWARE OF THESE STORMS THROUGH 530PM.
LAT...LON 3091 8935 3100 8935 3100 8941 3098 8943
3097 8947 3101 8951 3101 8956 3143 8947
3143 8940 3174 8940 3160 8893 3144 8894
3143 8914 3113 8914 3090 8932
TIME...MOT...LOC 2228Z 224DEG 18KT 3088 8944
JCThunderstorm Wind, Morehouse
- When
- December 9, 9:55 PM CST
- Where
- Morehouse County, 2.42 mi SE of Spyker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.702, -91.926
A tree was blown down along Highway 139.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 9 to 10, 20121 death · 1 injured · 2 events
- Hail and Damaging Winds in Arkansas, December 9, 2012$255,000 · 1 in hail · 14 events
- Tornado and Hail in Missouri, December 9, 2012$100,000 · EF1 · 2 events
- Winter Storm in Wisconsin, December 9 to 10, 20126 injured · 7 events
- Hail and Damaging Wind in Arkansas, December 9, 2012$25,000 · 1.25 in hail · 3 events
- Winter Weather in Colorado, December 9, 201222 events
- Damaging Winds in Louisiana, December 9, 2012$20,000 · 55 kt wind · 4 events
- Blizzard in South Dakota, December 9, 201216 events
- Dense Fog in Maryland, December 9 to 10, 201214 events
- High Wind in Wyoming, December 9 to 10, 201264 kt wind · 14 events
- Winter Weather in Wisconsin, December 9, 201212 events
- Dense Fog in Virginia, December 9 to 10, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420102.